A. R. Danilin. Asymptotic expansion of a solution to a singular perturbation optimal control problem with a small coercivity coefficient ... P. 51-61

We consider an optimal control problem for solutions of a boundary value problem for a singularly perturbed elliptic operator in a domain $\Omega$ with distributed control
\mathcal{L}_\varepsilon z_\varepsilon\mathop{:=}\nolimits -\varepsilon^2 \Delta z_\varepsilon+ a(x) z_\varepsilon= f + u_\varepsilon, \ \  x\in \Omega,\ \  z_\varepsilon\in H^1_0(\Omega),
u_\varepsilon\in\mathcal{U} \mathop{:=}\nolimits\{u(\cdot)\in L_2(\Omega) \colon \|u(\cdot)\|\leqslant 1 \,\},
J\mathop{:=}\nolimits \|z_\varepsilon(\cdot)-z_d(\cdot)\|^2 + \nu^{-1}\|u_\varepsilon(\cdot)\|^{2}\rightarrow \mbox{inf}.

A priori bounds are obtained for the optimality system, which show that a formal asymptotic solution of the optimality system is an asymptotic expansion of the required solution of this system. A complete asymptotic expansion in the Erd\'elyi sense in the powers of the small parameter is constructed for the solution of the optimality system for the optimal control problem under consideration. In contrast to the previous papers on this topic, the nonnegative potential $a(\cdot)$ may vanish at a finite number of points. This problem has greater regularity as compared to the problem of studying the asymptotic expansion of the boundary value problem for this operator. The asymptotic expansion consists of an outer power expansion and an inner expansion (in a neighborhood of the boundary of~$\Omega$) with exponentially decreasing coefficients.

Keywords: optimal control, asymptotic expansion, singular perturbation problems, small parameter.

The paper was received by the Editorial Office on May 20, 2018.

Funding Agency: This work was supported by the state project “Development of the concept of positional control, minimax approach, and singular perturbations in the theory of differential equations.”

Aleksei Rufimovich Danilin, Dr. Phys.-Math. Sci., Prof., Krasovskii Institute of Mathematics and Mechanics, Ural Branch of the Russian Academy of Sciences, Yekaterinburg, 620990 Russia; Ural Federal University, Yekaterinburg, 620002 Russia, e-mail: dar@imm.uran.ru


1.   Lions J.-L. Optimal сontrol of systems governed by Partial Differential Equations. Berlin: Springer, 1971, 396 p. ISBN: 978-3-642-65026-0 . Translated to Russian under the title Optimal’noe upravlenie sistemami, opisyvaemymi uravneniyami v chastnykh proizvodnykh. Moscow: Mir Publ., 1972, 441 p.

2.   Еrdelуi A., Wyman М.The Asymptotic Evaluation of Certain Integral. Аrсh. Ration. Mech. and Analysis, 1963, vol. 14, pp. 217–260. doi: 10.1007/BF00250704 .

3.   Il’in A.M. Matching of asymptotic expansions of solutions of boundary value problems. Providence: American Math. Soc., 1992, 281 p. ISBN: 978-0-8218-4561-5 . Original Russian text published in A.M. Il’in Soglasovanie asimptoticheskih razlozhenij reshenij kraevyh zadach. Moscow: Nauka Publ., 1989, 336 p.

4.   Il’in A.M., Danilin A.R. Asimptoticheskie metody v analize [Asymptotic methods in analysis]. Moscow: Fizmatlit Publ., 2009, 248 p. ISBN: 978-5-9221-1056-3 .

5.   Danilin A.R. Approximation of a singularly perturbed elliptic problem of optimal control. Sbornik: Math., 2000, vol. 191, no. 10, pp. 1421–1431. doi: 10.1070/SM2000v191n10ABEH000512 .

6.   Sobolev S.L. Some applications of functional analysis in mathematical physics. Providence, RI: Amer. Math. Soc., 1991, 286 p. ISBN: 0-8218-4549-7 . Original Russian text (1st ed.) published in Sobolev S.L. Nekotorye primeneniya funktsional’nogo analiza v matematicheskoi fizike. Leningrad: Leningr. Gos. Univ. Publ., 1950, 255 p.

7.   Lions J.-L., Magenes E. Non-homogeneous boundary value problems and their applications. Berlin: Springer-Verlag, 1972, 357 p. ISBN: 3540053638 . Translated to Russian under the title Neodnorodnye granichnye zadachi i ikh prilozheniya. Moscow: Mir Publ., 1971, 371 p.

8.   Rektorys Karel. Variational methods in mathematics, science and engineering. Second edition. Dordrecht; Boston; London: Dr. Reidel Publ. Comp., 1980, 571 p. ISBN: 9781402002977 . Translated to Russian under the title Variatsionnye metody v matematicheskoi fizike i tekhnike. Moscow: Mir Publ., 1985, 590 p.

9.   Danilin A.R. Asymptotic behaviour of bounded controls for a singular elliptic problem in a domain with a small cavity. Sb. Math., 1998, vol. 189, no. 11, pp. 1611–1642. doi: 10.1070/SM1998v189n11ABEH000364 .

10.   Danilin A.R. An optimal boundary control in a domain with a small cavity. Ufimsk. Mat. Zh., 2012, vol. 4, no. 2, pp. 87–100 (in Russian).

11.   Vishik M.I., Lyusternik L.A. A regular degeneration and boundary layer for linear differential equations with a small parameter. Uspekhi Mat. Nauk, 1957, vol. 12, no. 5, pp. 3–122 (in Russian).